Texas, 2022Drought in Texas, July 26 to 31, 2022
July 26 to 31, 2022 · NWS FWD · 2 events in 2 counties and zones
Drought conditions continued to worsen across portions of Central Texas after little to no rainfall was received. The drought prompted a significant spike in cattle sales across North and Central Texas, as both hay and water were low in supply.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued to worsen across portions of Central Texas after little to no rainfall was received. The drought prompted a significant spike in cattle sales across North and Central Texas, as both hay and water were low in supply.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 25, 6:16 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 6:16 PM CST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
716 PM CDT Mon Jul 25 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Wednesday Morning/
Expect a quiet night ahead for our 46 North and Central Texas
counties this evening, with overnight lows in the 70s and 80s. A
nighttime inversion will allow for a slight temporary reduction
in southerly wind speeds in the early morning hours on Tuesday
(around 5-10 mph).
Prevailing ridging over the central CONUS will allow for a
continuation of the conditions we have been experiencing over the
last handful of days. Tuesday afternoon high temperatures will
peak around 104 degrees with heat indices ranging around 105
degrees. A Heat Advisory is in effect for some of our North Texas
counties Tuesday afternoon (the Metroplex and counties
west/northwest of DFW). Make sure to practice heat safety by
drinking plenty of water, avoiding extended periods outdoors,
checking up on the vulnerable populations, and to never leave pets
or children in vehicles unattended under any circumstance.
Southerly winds will once again increase in speed (10-15 mph
sustained, gusts up to around 25 mph) as we are able to decently
mix out over the afternoon hours (as seen in the well-mixed layer
in forecast soundings).
After a hot Tuesday afternoon, expect temperatures to dip down into
the 70s and 80s on Wednesday morning. Mostly clear skies will
prevail over North and Central Texas. A similar decrease in
southerly wind speeds, once again thanks to the presence of a
nighttime inversion, will occur in the early morning hours on
Wednesday (again, 5-10 mph).
Precipitation is not expected through the short term period, and
when coupled with the reigning hot temperatures and low moisture
overhead, will exacerbate the fire weather concern. Make sure to
avoid any outdoor activities that could produce fire starts, as
ample dried fuels will allow for rapid spread.
Prater
&&
.LONG TERM... /Issued 214 PM CDT Mon Jul 25 2022/
/Wednesday through the Weekend/
There are not any notable changes to the extended portion of the
forecast over the previous forecast. The upper level ridge will
shift east during the latter half of the week, allowing for some
rain chances as we enter the weekend, but the ridge will begin to
extend back over the southern Plains by the end of the weekend.
Triple digit temperatures will continue across the region Wednesday
through Thursday with warm overnight lows in the mid 70s to lower
80s. There's a decent chance the current Heat Advisory will need to
be extended into Wednesday with forecasted high temperatures of 103-
105 degrees in that same area. Other areas of North Texas may
flirt with Heat Advisory criteria on Wednesday afternoon, and
we'll continue to evaluate if the areal coverage of the Advisory
needs to be changed. Our Central Texas counties at this time look
like they will remain below Advisory criteria, but it will still
be dangerously hot across the entire region. Temperatures on
Thursday may end up just below Advisory criteria as an inverted
trough moves east to west across the state, but sadly still in the
triple digits across nearly all of North and Central Texas.
A trough near the Great Lakes region will allow a weak front to
slide down the Central Plains during the middle of the week. This
front will slow down and stall as it moves into the Southern
Plains, but looks to get a push farther south that may send it
close to the Red River on Friday and Saturday. Since the upper
level ridge will be centered to our east, this will allow for at
least isolated to scattered showers and storms across parts of the
region Thursday night through Saturday. The best rain chances
will largely be north of I-20, and not everyone will see rain.
Rain chances were held at 20-40 percent. A threat of downbursts
and lightning will be the main hazards. Some rain chances linger
in our northeast on Sunday.
The pattern change late in the week will bring high temperatures
across North Texas down into the 90s over the weekend, but most
of Central Texas will continue with high temperatures close to or
over 100 degrees.
JLDunn
&&
.AVIATION... /NEW/
/0Z TAF Issuance/
VFR will prevail over the course of the next 24-30 hours at all TAF
sites. The diurnally- driven cumulus field currently over the D10
TAF sites will dissipate as we lose daytime heating, though high
clouds will stream overhead. Southerly winds around 10-15kt will
continue through Wednesday morning, with occasional gusts up to
around 23kt expected during Tuesday afternoon.
Prater
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 81 103 81 103 83 / 0 0 0 0 5
Waco 78 104 79 102 79 / 0 0 0 5 10
Paris 79 101 78 101 79 / 5 0 0 5 5
Denton 79 104 79 104 81 / 0 0 0 0 5
McKinney 79 102 79 102 81 / 0 0 0 0 5
Dallas 82 102 82 103 83 / 0 0 0 0 5
Terrell 79 102 78 102 79 / 0 0 0 0 5
Corsicana 77 101 77 101 78 / 0 0 0 5 5
Temple 75 101 75 101 77 / 0 0 0 5 10
Mineral Wells 76 106 76 105 79 / 0 0 0 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Tuesday for TXZ091-092-100>103-
115>119.
&&
Hazardous weather outlook, Jul 25, 11:04 PM CST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1204 AM CDT Tue Jul 26 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270515-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1204 AM CDT Tue Jul 26 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The Heat Advisory will continue through Tuesday for parts of North
Texas as temperatures will reach 103 to 105 degrees.
Scattered thunderstorms are possible across mainly North Texas, but
also some parts of Central Texas, Friday and Saturday. Damaging
downburst winds and lightning will be the main hazards. There is a
lingering low chance for a few thunderstorms across Northeast and
East Texas on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Robertson
- When
- July 26, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county through the end of the month.
Drought, Leon
- When
- July 26, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Leon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Missouri, July 26, 20222 deaths · $145 million · 7 events
- Damaging Winds and Lightning Strike in Virginia, July 26, 2022$50 million · 80 kt wind · 5 events
- Drought in South Dakota, July 26 to 31, 2022$53 million · 2 events
- Flash Flooding in Illinois, July 26, 2022$10 million · 4 events
- Hail in Nebraska, July 26, 2022$6.3 million · 2 in hail · 5 events
- Flash Flooding and Flooding in West Virginia, July 26 to 27, 2022$1.5 million · 10 events
- Flash Flooding in New Mexico, July 26, 2022$330,000 · 5 events
- Flash Flooding and Debris Flow in West Virginia, July 26 to 28, 2022$80,000 · 12 events
- Damaging Winds and Lightning Strike in Tennessee, July 26, 2022$57,000 · 56 kt wind · 7 events
- Damaging Winds in North Carolina, July 26, 2022$30,000 · 50 kt wind · 7 events
- Excessive Heat in Washington, July 26 to 31, 202219 events
- Flash Flooding and Flood in Colorado, July 26, 202274 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048764, 1048765.